Spatially homogeneous solutions of the Vlasov-Nordström-Fokker-Planck system. (English) Zbl 1303.35113

Summary: The Vlasov-Nordström-Fokker-Planck system describes the evolution of self-gravitating matter experiencing collisions with a fixed background of particles in the framework of a relativistic scalar theory of gravitation. We study the spatially-homogeneous system and prove global existence and uniqueness of solutions for the corresponding initial value problem in three momentum dimensions. Additionally, we study the long time asymptotic behavior of the system and prove that even in the absence of friction, solutions possess a non-trivial asymptotic profile. An exact formula for the long time limit of the particle density is derived in the ultra-relativistic case.


35Q84 Fokker-Planck equations
82C31 Stochastic methods (Fokker-Planck, Langevin, etc.) applied to problems in time-dependent statistical mechanics
35Q83 Vlasov equations
35B40 Asymptotic behavior of solutions to PDEs
35A01 Existence problems for PDEs: global existence, local existence, non-existence
35A02 Uniqueness problems for PDEs: global uniqueness, local uniqueness, non-uniqueness
Full Text: DOI arXiv


[1] Abramowitz, M.; Stegun, I., Handbook of mathematical functions with formulas, graphs, and mathematical tables, Natl. Bur. Stand., Appl. Math. Ser., vol. 55, (1964) · Zbl 0171.38503
[2] Alcántara, J. A.; Calogero, S., On a relativistic Fokker-Planck equation in kinetic theory, Kinet. Relat. Models, 4, 401-426, (2011) · Zbl 1219.35312
[3] Andréasson, H., The Einstein-Vlasov system/kinetic theory, Living Rev. Relativ., 14, 4, (2011), (cited on August 20th 2013) · Zbl 1316.83021
[4] Arnold, L., Stochastic differential equations: theory and applications, (1974), Wiley-Interscience New York
[5] Bouchut, F., Existence and uniqueness of a global smooth solution for the Vlasov-Poisson-Fokker-Planck system in three dimensions, J. Funct. Anal., 111, 239-258, (1993) · Zbl 0777.35059
[6] Bouchut, F.; Dolbeault, J., On long time asymptotics of the Vlasov-Fokker-Planck equation and of the Vlasov-Poisson-Fokker-Planck system with coulombic and Newtonian potentials, Differential Integral Equations, 8, 487-514, (1995) · Zbl 0830.35129
[7] Calogero, S.; Rein, G., Global weak solutions to the Nordström-Vlasov system, J. Differential Equations, 204, 323-338, (2004) · Zbl 1060.35027
[8] Calogero, S., Global classical solutions to the 3D Nordström-Vlasov system, Comm. Math. Phys., 266, 343-353, (2006) · Zbl 1123.35080
[9] Calogero, S., A kinetic theory of diffusion in general relativity, J. Cosmol. Astropart. Phys., 11, 016, (2011)
[10] Carrillo, J. A.; Soler, J.; Vázquez, J. L., Asymptotic behaviour and self-similarity for the three dimensional Vlasov-Poisson-Fokker-Planck system, J. Funct. Anal., 141, 99-132, (1996) · Zbl 0873.35066
[11] Dolbeault, J., Free energy and solutions of the Vlasov-Poisson-Fokker-Planck system: external potential and confinement (large time behavior and steady states), J. Math. Pures Appl., 78, 121-157, (1999) · Zbl 1115.82316
[12] Dressler, K., Stationary solutions of the Vlasov-Fokker-Planck equation, Math. Methods Appl. Sci., 9, 169-176, (1987) · Zbl 0632.35066
[13] Dunkel, J.; Hänggi, P., Theory of relativistic Brownian motion: the \((1 + 3)\)-dimensional case, Phys. Rev. E, 72, 036106, (2005)
[14] Dunkel, J.; Hänggi, P., Relativistic Brownian motion, Phys. Rep., 471, 1-73, (2009)
[15] Franchi, J.; Le Jan, Y., Relativistic diffusions and Schwarzschild geometry, Comm. Pure Appl. Math., 60, 187-251, (2007) · Zbl 1130.83006
[16] Glassey, R. T.; Schaeffer, J.; Zheng, Y., Steady states of the Vlasov-Poisson-Fokker-Planck system, J. Math. Anal. Appl., 202, 1058-1075, (1996) · Zbl 0867.35026
[17] Herrmann, J., Diffusion in the special theory of relativity, Phys. Rev. E, 80, 051110, (2009)
[18] Herrmann, J., Diffusion in the general theory of relativity, Phys. Rev. D, 82, 024026, (2010)
[19] M. Kreh, Bessel functions, Lecture notes, Penn State-Göttingen Summer School on Number Theory.
[20] Lieb, E. H.; Loss, M., Analysis, Grad. Stud. Math., vol. 14, (2001), AMS Providence · Zbl 0966.26002
[21] Ono, K., Global existence of regular solutions for the Vlasov-Poisson-Fokker-Planck system, J. Math. Anal. Appl., 263, 626-636, (2001) · Zbl 1040.82058
[22] S. Pankavich, N. Michalowski, Global classical solutions for the one-and-one-half dimensional relativistic Vlasov-Maxwell-Fokker-Planck system, preprint. · Zbl 1311.35316
[23] S. Pankavich, N. Michalowski, A short proof of increased parabolic regularity, preprint. · Zbl 1322.35048
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.